Ask a doctor

Redness on Forehead a Few Weeks Later As a Result of Botox--am I Having an Allergic Reaction?

I had botox (in my "11 lines" and above center of brow) for the first time in March and again at the end of June. The first time I had no side effects, other than a rash of tiny bumps the first week that went away. About two weeks after the second time, however, I started getting very red there and now I have to use foundation to cover the redness in the area. I assume I'm having some sort of reaction to the botox, since the redness is only in the area I was injected. Will it go away?

Doctor Answers (5)

Long term redness is not expected, nor usually seen after Botox injections

+1

Regardless of the area injected, Botox does not cause redness. If the injections caused a delayed bruise (one or two days) the redness from the bruising (usually purple) would go away totally in three weeks. It is highly unlikely after Botox injections that the needles caused some proliferation of capillaries (tiny blood vessels). See your doctor to determine what is the redness from. 

Some people can get seborrhea, not from injections, but for reasons we don't understand, and the red flaking skin is often near the eyebrows. 

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and Redness

+1

You're not likely having a reaction to the Botox itself, but possibly something topical used during the procedure. I would suggest following up with your provider to inquire about what was used during your treatment and ensure they don't use it again. You also might have a consult with a reputable dermatologist for a more thorough assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Redness after Botox

+1

Typically after Botox injections, you may have some redness and a little swelling (similar to a mosquito bite) for about half an hour.  After that it would be very unusual to have any prolonged redness.  Without seeing a picture or seeing you in person, it is impossible to give you any specific advice.

 

Good luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

You might also like...

Redness following Botox

+1

Hi,

It would be very unlikely that the botox is causing redness this far out.  I would treat the area with topical hydrocortisone cream.  You could also take an over-the-counter medication like Benadryl if the area is itchy.  (Please follow all directions when taking either medication and read all warnings on the medications.)  The redness should go away very soon with time and the hydrocortisone.

Shaun Parson, MD
Phoenix Plastic Surgeon
4.5 out of 5 stars 29 reviews

Redness post Botox

+1

I doubt it's the Botox as that's in the muscle itself and not on the skin, and allergic reactions happen immediately with Botox. My assumption is that a topical numbing cream was applied to you before the injections...yes? Most likely, you're allergic to this! Use cool water and hydrocortisone (available from a pharmacy OTC) for a few days, a few times a day, and it should clear up just fine.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.